MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PCEE45A
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921); No Apparent Adverse Event (3189); Activation Failure (3270)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, the surgeon used pcee45a with a green load, fired the stapler, it sounded like it was going and then it sounded like the battery died.Surgeon said that it would not open with the reverse knife button so surgeon had to use the manual override.Surgeon opened a new stapler with green reload and it did the same thing.So surgeon then opened a pcee60a and it did it again.Surgeon then opened a ech60s and it worked.The surgeon said that the tissue tore while using the manual release function and that since the stapler did end up firing a few staples and cutting that surgeon had to resect more tissue.It added an additional 30 minutes to the procedure.There was no patient consequence reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 4/13/2026 d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: is the current patient status known? unknown.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? unknown.Was the firing sequence started but not completed? if yes: yes, the surgeon said it sounded like the battery died.Did the device deliver any staples? yes, it fired a few staples which is why they ended up having to resect more than expected because it had incomplete resections if yes, were the staples formed properly? yes, they were formed if yes, was the staple line complete? no attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/29/2026.D4: batch # 828d55.Updated data: d4 (lot number, expiration date), h4.Corrected data: d4 (udi).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pcee45a device was returned with the anvil bent upwards and with no reload present.The manual override door was noted to be out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequence firings.No functional test was performed due to the condition.It is possible that the device was clamped over an excess of tissue causing the anvil to bend and for the firing stroke and the staple form to be incomplete.The event described of difficult to open & would not reverse button force could not be confirmed as the device opened and closed without any difficulties noted.The knife reverse button worked properly during testing.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 828d55, and no non-conformances were identified.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24864319
Report Number3005075853-2026-02783
Device Sequence Number10549956
Product Code GDW
UDI-Device Identifier10705036015338
UDI-Public(01)10705036015338(17)281130(10)828D55
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCEE45A
Device Lot Number828D55
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST45G X2; GST60G
Patient SexUnknown